MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516740
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was used to treat an esophageal leak during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2024.During the procedure, the white tip dislodged from the delivery system.The procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of tip detachment of device or device component.
 
Additional Manufacturer Narrative
Blocks b1, b2 (outcomes attrib to adv event), b5, h1, and h6 (impact and device codes) have been updated with additional information received on july 16, 2024.Block h6: imdrf device code a0501 captures the reportable event of tip detachment of device or device component.Block h11: correction to the initial mdr in block b5.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was used to treat an esophageal leak during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2024.During the procedure, the white tip dislodged from the delivery system.The procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.**additional information received on july 16, 2024** the patient's anatomy was not tortuous and was not dilated prior to stent placement.The dislodged tip was removed from the patient using an additional tool **update based on review** it was reported to boston scientific corporation that a wallflex esophageal stent was used to treat an esophageal leak.However, per the wallflex esophageal fully covered stent system instructions for use (ifu), the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.The device is not indicated for the treatment of esophageal leakage.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was used to treat an esophageal leak during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2024.During the procedure, the white tip dislodged from the delivery system.The procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.Additional information received on july 16, 2024: the patient's anatomy was not tortuous and was not dilated prior to stent placement.The dislodged tip was removed from the patient using an additional tool update based on review: it was reported to boston scientific corporation that a wallflex esophageal stent was used to treat an esophageal leak.However, per the wallflex esophageal fully covered stent system instructions for use (ifu), the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.The device is not indicated for the treatment of esophageal leakage.Additional information received on august 12, 2024: the procedure was performed on (b)(6) 2024.
 
Additional Manufacturer Narrative
Blocks b3, b5, and h10 have been updated with additional information received on august 12, 2024.Block h6: imdrf device code a0501 captures the reportable event of tip detachment of device or device component.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of tip detachment of device or device component.Block h12: correction to the supplemental mdr in block h6 (evaluation result code and evaluation conclusion code).
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was used to treat an esophageal leak during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2024.During the procedure, the white tip dislodged from the delivery system.The procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.Additional information received on july 16, 2024 the patient's anatomy was not tortuous and was not dilated prior to stent placement.The dislodged tip was removed from the patient using an additional tool update based on review it was reported to boston scientific corporation that a wallflex esophageal stent was used to treat an esophageal leak.However, per the wallflex esophageal fully covered stent system instructions for use (ifu), the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.The device is not indicated for the treatment of esophageal leakage.Additional information received on august 12, 2024, the procedure was performed on (b)(6) 2024.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19746331
Report Number3005099803-2024-03391
Device Sequence Number20479492
Product Code ESW
UDI-Device Identifier08714729778073
UDI-Public08714729778073
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Model NumberM00516740
Device Catalogue Number1674
Device Lot Number0033014831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/16/2024
08/12/2024
10/01/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/12/2024
09/04/2024
10/28/2024
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown